Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 1, 2007, 2:12 PM EDT for Erie County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2007, 2:12 PM EDT (18:12 UTC)
- Expired
- Jun 1, 2007, 2:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Erie County, OH
The radar
The Cleveland radar (KCLE), 49 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 011812
SVRCLE
OHC043-011845-
/O.NEW.KCLE.SV.W.0064.070601T1812Z-070601T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
212 PM EDT FRI JUN 1 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTH CENTRAL OHIO
* UNTIL 245 PM EDT
* AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BERLIN HEIGHTS...OR ABOUT 11 MILES NORTHEAST OF NORWALK...AND
MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
LAT...LON 4129 8234 4129 8254 4142 8259 4139 8252
4138 8249 4139 8247 4139 8246 4140 8242
4143 8238 4143 8234
$$1 follow-up statement
000
WWUS51 KCLE 011847
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
246 PM EDT FRI JUN 1 2007
OHC043-011856-
/O.EXP.KCLE.SV.W.0064.000000T0000Z-070601T1845Z/
ERIE OH-
246 PM EDT FRI JUN 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ERIE COUNTY IN
NORTH CENTRAL OHIO EXPIRED AT 245 PM EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED
OFFSHORE.
LAT...LON 4129 8234 4129 8254 4142 8259 4139 8252
4138 8249 4139 8247 4139 8246 4140 8242
4143 8238 4143 8234
$$
BMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:34 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 1, 1:34 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 134 PM EDT FRI JUN 1 2007 .SYNOPSIS... HIGH PRESSURE OFF THE CAROLINA COAST WILL EXTEND A WEAK RIDGE NORTHWEST INTO THE LOCAL REGION THROUGH SATURDAY WHILE A WEAK WARM FRONT LIFTS NORTHEAST OF THE AREA SATURDAY NIGHT. LOW PRESSURE TO THE WEST OF THE WARM FRONT WILL MOVE SLOWLY EAST FROM NORTH DAKOTA TO LAKE HURON BY SUNDAY NIGHT. THE LOW PRESSURE SYSTEM WILL FORCE A COLD FRONT TO MOVE EAST ACROSS THE AREA TUESDAY MORNING FOLLOWED BY HIGH PRESSURE ON WEDNESDAY. THE HIGH PRESSURE CENTER WILL PASS TO THE EAST OF THE AREA ALLOWING ANOTHER WARM FRONT TO MOVE INTO THE AREA THURSDAY AFTERNOON. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... MADE A FEW MINOR CHANGES TO SKY COVER FOR THE AFTN AND TONIGHT BUT OTHERWISE PREVIOUS DISCUSSION UNCHANGED. WEAK VORTICITY MAXIMUMS AND THEIR ASSOCIATED SHORTWAVE TROUGHS AND PVA WILL CONTINUE TO MOVE EAST ACROSS THE AREA THIS AFTERNOON. MODELS ALL SUGGEST THAT THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY...ALBEIT SCATTERED TO ISOLATED IN NATURE. THERE IS AN OUTSIDE CHANCE THAT ONE OR TWO OF THESE STORMS COULD BECOME BRIEFLY SEVERE PRODUCING DAMAGING WINDS. INSTABILITY INCREASES DURING THE AFTERNOON WITH DAY TIME HEATING. LIMITED CAPE SHOULD SUPPORT THE DEVELOPMENT OF THUNDERSTORM ACTIVITY AS WELL. SHOWER AND THUNDERSTORM ACTIVITY SHOULD BEGIN TO WANE AFTER SUNSET TONIGHT AS MOISTURE AND UPPER LEVEL SHORTWAVES PULL OUT TO THE EAST FOLLOWED BY NEGATIVE VORTICITY ADVECTION. TEMPERATURES FOLLOW THE ADJUSTED MAV AGAIN TODAY DUE TO THE RELATIVELY GOOD HANDLE THE MODEL HAS ON THE TEMPERATURE PATTERN OVER THE LAST COUPLE DAYS. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SATURDAY/... WEAK SURFACE RIDGE BEGINS TO BREAK DOWN ON SATURDAY. APPROACHING WARM FRONT AND ASSOCIATED MOISTURE WILL STREAM INTO THE AREA DURING THE DAY AND WILL SET OFF ANOTHER ROUND OF SHOWER AND THUNDERSTORM ACTIVITY. DAY TIME HEATING WILL ONCE AGAIN PLAY A ROLE IN DESTABILIZING THE ATMOSPHERE AND I ANTICIPATE ONE OR TWO OF THE STORMS TO BECOME SEVERE WITH DAMAGING WINDS. ACTUALLY...THERE IS A BETTER CHANCE FOR SEVERE THUNDERSTORM ACTIVITY SATURDAY AS CAPES INCREASE DRAMATICALLY TO OVER 1100 J/KG...ESPECIALLY TOWARD EVENING AHEAD OF THE WARM FRONT. ONCE AGAIN...WILL STAY CLOSE TO THE ADJUSTED MAV TEMPERATURES. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... SATURDAY NIGHT AND SUNDAY NAM SHOWS AN UPPER WAVE MOVING NNE OUT OF THE GULF COAST STATES PHASING WITH ENERGY FROM THE UPPER LOW MOVING TOWARD THE AREA FROM THE WEST. MODELS DEVELOP DEEP MOISTURE AND LIFT ARE THIS AREA MOVES NORTH THROUGH THE TENNESSEE AND OHIO VALLEYS SATURDAY NIGHT THROUGH SUNDAY NIGHT. WILL BOOST POPS TO HIGH CHANCE SATURDAY NIGHT AND UP TO LIKELY SUNDAY THROUGH MONDAY. TUESDAY WEDNESDAY AND THURSDAY WILL BE UNSETTLED AS THE COOL UPPER NWLY FLOW BACKS TO LARGELY ZONAL FLOW BY MID WEEK. WILL CONTINUE TO SEE SCATTERED SHOWERS GIVEN MOISTURE IN PLACE AND PASSING UPPER WAVES BUT EXPECT WITH LESS OF A CHANCE OF THUNDER AFTER MONDAY IN THE COOLER AIR. AFTER A COOL DOWN MONDAY THROUGH WEDNESDAY WOULD EXPECT A RECOVERY IN TEMPS THURSDAY AND BEYOND AS HEIGHTS RECOVER. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... WE WILL CONTINUE THE PREVIOUS THINKING WITH THE UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA WHICH SHOULD RESULT IN SOME SCATTERED OR ISOLATED SHOWERS AND TSTMS THIS AFTN AND EVE. WILL TRY TO USE VCTS (THUNDERSTORM IN VICINITY) WHERE I CAN BUT LATEST RADAR PICTURE SHOWING THE ACTIVITY INCREASING AND I WILL PROBABLY USE A TEMPO GROUP OF TSTMS FOR KMFD...KCAK AND KYNG AT THIS TIME. I WILL HAVE TO INCLUDE KCLE WITH THIS GROUP AS THE RADAR SHOWED MORE INCREASED TSTMS MOVING CLOSER TO KCLE. MORE HAZE EXPECTED OVERNIGHT WHICH WILL REDUCE VISIBILITIES AT MOST SITES TO MVFR. SCT SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON SATURDAY BEFORE A COLD FRONT BRINGS MORE WIDESPREAD SHOWERS AND STORMS ON SUNDAY. CONTINUED CYCLONIC FLOW AND UPPER LEVEL DISTURBANCES MOVING INTO THE AREA WILL KEEP A CHANCE FOR SHOWERS AND STORMS THROUGH TUESDAY. A WEAK RIDGE OF HIGH PRESSURE WILL BRING IN PARTLY CLOUDY SKIES WEDNESDAY. && .MARINE... QUIET MARINE WEATHER TO CONTINUE WITH RIDGING IN CONTROL. ANOTHER LAKE BREEZE DAY TODAY WITH WINDS BECOMING VARIABLE IN THE OPEN WATER AND ONSHORE IN THE NEARSHORE. A FEW STORMS MAY POP UP OVER LAND AGAIN THIS AFTERNOON AND DRIFT INTO THE LAKE BY EVENING BUT SEVERE WEATHER NOT EXPECTED. OTHERWISE...SMALL CRAFT CONDITIONS ARE NOT EXPECTED THROUGH SATURDAY. A WEAK COLD FRONT WILL MOVE THROUGH THE WATERS LATE SUNDAY NIGHT WITH A SECONDARY FRONT MON NIGHT INTO TUESDAY. STRONGEST WINDS WILL LIKELY BE TUESDAY POST FRONTAL. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...MITCHELL SHORT TERM...LOMBARDY LONG TERM...TK AVIATION...BC MARINE...MRD
Hazardous weather outlook, Jun 1, 6:20 AM EDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 620 AM EDT FRI JUN 1 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-021030- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 620 AM EDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECT TO BE SCATTERED ACROSS THE REGION TODAY. THERE IS THE POSSIBILITY THAT ONE OR TWO OF THE THUNDERSTORMS COULD BECOME SEVERE. THE MAIN THREAT WOULD BE BRIEF STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL DEVELOP AGAIN ON SATURDAY AND THERE IS A GREATER CHANCE THAT SOME OF THE THUNDERSTORMS WILL BECOME SEVERE. ONCE AGAIN...THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA TUESDAY MORNING. THERE IS THE POSSIBILITY THAT SOME SEVERE THUNDERSTORMS COULD DEVELOP WITH THE COLD FRONT. A WARM FRONT WILL MOVE INTO THE REGION THURSDAY AND THE THREAT EXISTS FOR MORE THUNDERSTORMS DURING THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:38 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 37 min |
| Jun 1, 2:00 PM EDT | Special Marine Warning | CLE | 90 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.